Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 240, NWS Lincoln, IL

July 21, 2008Clark County, Coles County, Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 11:46 PM CDT for Clark County, Coles County, Edgar County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 11:46 PM CDT (04:46 UTC)
Expired
Jul 22, 2008, 12:32 AM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clark County, IL, Coles County, IL, Edgar County, IL

The radar

The Evansville,IN radar (KVWX), 134 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 7:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3634 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
3.2
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 220446
SVRILX
ILC023-029-045-220545-
/O.NEW.KILX.SV.W.0240.080722T0446Z-080722T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1146 PM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1245 AM CDT.

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 6 MILES NORTH OF CHARLESTON TO 5 MILES SOUTH OF     
  CHARLESTON...AND WAS MOVING EAST AT 42 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTFIELD...
  ASHMORE...
  KANSAS...
  CLARKSVILLE...
  OLIVER...
  MARSHALL...
  PARIS...
  DENNISON...

ANOTHER LOCATION IN THIS WARNING IS...VERMILION.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3937 8802 3938 8802 3938 8826 3965 8821
      3964 8754 3935 8755
TIME...MOT...LOC 0446Z 273DEG 37KT 3956 8814 3942 8815

$$

SHIMON
3 follow-up statements
000 
WWUS53 KILX 220505
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 AM CDT TUE JUL 22 2008

ILC029-220515-
/O.CAN.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
COLES-
1205 AM CDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLES COUNTY IS
CANCELLED...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3935 8755 3937 8801 3948 8798 3950 8794
      3964 8787 3964 8754
TIME...MOT...LOC 0505Z 271DEG 44KT 3954 8780 3940 8781

$$

ILC023-045-220545-
/O.CON.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
CLARK-EDGAR-
1205 AM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN EDGAR AND NORTHERN CLARK COUNTIES...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF PARIS TO 10 MILES 
WEST OF MARSHALL...MOVING EAST AT 50 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BELL RIDGE...
  PARIS...
  OLIVER...
  MARSHALL...
  DENNISON...
  VERMILION...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3935 8755 3937 8801 3948 8798 3950 8794
      3964 8787 3964 8754
TIME...MOT...LOC 0505Z 271DEG 44KT 3954 8780 3940 8781

$$

SHIMON
000 
WWUS53 KILX 220518
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1218 AM CDT TUE JUL 22 2008

ILC023-045-220545-
/O.CON.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
CLARK-EDGAR-
1218 AM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF PARIS TO 2 MILES WEST OF MARSHALL...
MOVING EAST AT 51 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3935 8755 3936 8784 3964 8773 3964 8754
      3958 8754 3958 8755 3957 8754 3948 8755
TIME...MOT...LOC 0518Z 271DEG 44KT 3955 8759 3940 8766

$$

SHIMON
000 
WWUS53 KILX 220532
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CDT TUE JUL 22 2008

ILC023-045-220541-
/O.CAN.KILX.SV.W.0240.000000T0000Z-080722T0545Z/
CLARK-EDGAR-
1231 AM CDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR AND
NORTHEASTERN CLARK COUNTIES IS CANCELLED...

AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3935 8755 3936 8784 3964 8773 3964 8754
      3958 8754 3958 8755 3957 8754 3948 8755
TIME...MOT...LOC 0531Z 271DEG 44KT 3954 8738 3939 8745

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:11 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 21, 9:11 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
911 PM CDT MON JUL 21 2008

.DISCUSSION...
ISSUED 911 PM CDT MON JUL 21 2008

CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD
FRONT THIS EVENING...MAINLY ALONG AND NORTH OF THE I-72 CORRIDOR.
INITIALLY THE STORMS WERE RATHER DISCRETE IN NATURE...LEADING TO
NUMEROUS REPORTS OF LARGE HAIL AND GUSTY WINDS. IN THE PAST HOUR
OR SO...THE CELLS HAVE BEGUN TO CONGEAL INTO A MULTI-CELL LINEAR
STRUCTURE. IT APPEARS THE SEVERE WEATHER THREAT WILL CONTINUE
FURTHER EAST AND SOUTH AS THE EVENING GOES ON...WITH AN INCREASING
THREAT FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. HAVE UPDATED
THE GRIDS TO LOWER POPS ACROSS THE FAR NORTH...AS THE MAIN AREA OF
CONVECTION HAS ALREADY SHIFTED SOUTH OF THE PEORIA AREA. FURTHER
SOUTH TOWARD THE I-72 CORRIDOR...WILL CONTINUE WITH CATEGORICAL
POPS...BUT WILL LOWER TO ONLY CHANCE POPS AFTER MIDNIGHT...AS THE
STORMS GRADUALLY SINK INTO SOUTHERN ILLINOIS.

BARNES
&&

.AVIATION...
ISSUED 640 PM CDT MON JUL 21 2008

THUNDERSTORMS STILL EXPECTED TO DEVELOP WEST OF CENTRAL IL THIS
EVENING AND THEN STORMS WILL MOVE INTO THE TAF SITES OF SPI...DEC
AND CMI COUPLE OF HOURS AFTER 00Z. CONCERNED THAT ATMOSPHERE IS
TOO WARM AND CONVECTION WILL NOT ARRIVE AS EXPECTED. SO HAVE GONE
WITH ONLY VCTS FOR NOW INSTEAD OF TEMPO GROUP. ONCE PCPN
DEVELOPS...WILL UPDATE TAFS FOR TIMING OF CONVECTION ON SITE. DO
NOT BELIEVE CONVECTION WILL AFFECT PIA AND BMI SO HAVE LEFT THEM
DRY FOR NOW. STORMS EXPECTED TO MOVE THROUGH SITES QUICKLY SO
BELIEVE PCPN WILL END IN THE AREA AROUND MIDNIGHT. AFTER THAT
EXPECT VFR CONDITIONS REMAINDER OF THE TAF PERIOD. ONLY EXPECT
SOME SCATTERED CU TOMORROW AS BOUNDARY PUSHES SOUTH OF THE AREA
AND TAF SITES EXPERIENCE NORTH TO NORTHEAST SFC WINDS DURING THE
DAY AND AFTERNOON. OVERALL WINDS WILL BE LIGHT AND VARIABLE MOST
OF THE NIGHT WITH NORTHEASTERLY WINDS TOMORROW.

AUTEN
&&

.PREV DISCUSSION...
ISSUED 227 PM CDT MON JUL 21 2008

ANOTHER WARM/HUMID DAY ONGOING ACROSS FORECAST AREA.
THE WARM/HUMID CONDITIONS...NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES
FROM EARLIER TODAY...AND AN APPROACHING COLD FRONT WILL CONTINUE THE
THREAT OF SHOWERS/STORMS INTO EARLY TUESDAY. THINGS WILL SETTLE DOWN
AND GET MORE COMFORTABLE ONCE THE FRONT SINKS INTO THE OHIO VALLEY
TOMORROW. NOT SURPRISINGLY...MAIN FORECAST CONCERNS REVOLVE AROUND
PRECIPITATION CHANCES/SEVERE WEATHER THREAT UNTIL FRONTAL PASSAGE.

12Z MODELS IN REASONABLE AGREEMENT...BUT WILL TEND TO FAVOR THE
BETTER RESOLUTION NAM GIVEN THE SHORT TERM NATURE OF THE PRIMARY
FORECAST CONCERNS. IN ADDITION...THE GFS SEEMS TO BE SUFFERING FROM
SIGNIFICANT CONVECTIVE FEEDBACK.

SHORT TERM...TONIGHT THROUGH THURSDAY...

TONIGHT AND TUESDAY...WESTERN END OF APPROACHING COLD FRONT WILL
LIKELY BE THE PRIMARY FOCUS FOR CONVECTION THROUGH TONIGHT. AS OF
1930Z...AIRMASS ACROSS CENTRAL/SOUTHEAST ILLINOIS AND POINTS
UPSTREAM REMAINS CAPPED TO SURFACE BASED CONVECTION...PER 18Z KILX
SOUNDING...DUE TO EARLIER STORMS. HOWEVER...THIS CAP IS STEADILY
ERODING DUE TO STRONG INSOLATION. CAP IS EXPECTED TO BREAK INITIALLY
ACROSS EASTERN NEBRASKA/SOUTHERN IOWA WHERE THE STRONGEST LOW LEVEL
INFLOW IS LOCATED. THIS AREA IS ALSO MOST UNDER THE INFLUENCE OF AN
WEST/EAST ORIENTED JET STREAK ON THE SOUTH SIDE OF A STRONG WAVE
DIGGING INTO THE MIDWEST. THUNDERSTORMS...LIKELY EVOLVING INTO AN
MCS...WILL DEVELOP ALONG THE WESTERN EDGE OF THIS BOUNDARY IN THE
NEXT FEW HOURS. EXPECT THE STORMS TO TRACK EAST SOUTHEAST ACROSS THE
FORECAST AREA TONIGHT... ESPECIALLY THE SOUTHERN HALF. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS GIVEN THE
STRONG INSTABILITY /CAPE VALUES 3-4K J/KG/ AND MODERATELY STRONG
UNIDIRECTIONAL WIND PROFILES /0-6KM BULK SHEAR AROUND 40 KTS/. THE
FRONT SHOULD SETTLE SOUTH OF THE BULK OF THE FORECAST AREA ON
TUESDAY...BUT IT WILL BE CLOSE ENOUGH TO MAINTAIN A CHANCE OF
SHOWERS/STORMS IN SOUTHERN SECTIONS OF THE FORECAST AREA.

TUESDAY NIGHT THROUGH THURSDAY...QUIETER AND MORE COMFORTABLE
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE SHORT TERM. AN
UNSEASONABLY DEEP UPPER LOW WILL DEVELOP OVER THE GREAT LAKES...
PLACING THE FORECAST AREA UNDER A COOLER NORTHWEST FLOW AND HIGH
PRESSURE AT THE SURFACE.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS/ENSEMBLES
CONTINUE HAVE REASONABLE AGREEMENT ON THE LARGER SCALE FLOW...BUT
DIFFER ON THE SMALL SCALE DETAILS. STRONG RIDGING WILL BE IN PLACE
ACROSS WESTERN/CENTRAL NORTH AMERICA...WITH TROFFING IN EAST. THE
TROFFING WILL BE MOST PRONOUNCED ACROSS EASTERN CANADA. NORTHWEST
FLOW EXPECTED OVER FORECAST AREA BETWEEN THE RIDGE/TROF PATTERN...
WITH HIGH PRESSURE GENERALLY SUPPORTED AT THE SURFACE. IF EVERYTHING
PANS OUT AS CURRENTLY PROGGED...CONDITIONS WILL BE MORE DRY THAN NOT
THROUGH THE PERIOD. HOWEVER...ANY IMPULSES DIVING ACROSS THE REGION
IN THE NORTHWEST FLOW HAVE THE POTENTIAL TO PRODUCE SHOWERS/STORMS.
AT THIS TIME...AN IMPULSE APPEARS MOST LIKELY TO IMPACT THE AREA
FRIDAY OR SATURDAY...THOUGH THIS IS STILL FAR FROM CERTAIN. SO...
WILL NOT CARRY ABOVE A SLIGHT CHANCE OF SHOWERS/STORMS AT THIS TIME.
TEMPERATURES/HUMIDITIES WILL BE SEASONABLE OR SLIGHTLY BELOW NORMAL
WITH THE NORTHWEST FLOW ALOFT AND SURFACE FLOW AROUND THE EXPECTED
SURFACE HIGH.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 21, 2:55 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT MON JUL 21 2008

ILZ027>031-036>038-040>048-053-055-057-221100-
CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-
VERMILION-WOODFORD-
255 PM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY RE-DEVELOP DURING THE EVENING HOURS ALONG
OUTFLOW BOUNDARIES LEFT BEHIND BY THE MORNING STORMS. SOME STORMS
COULD BE SEVERE WITH STRONG WINDS...HAIL AND HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT
SLOWLY DROPS SOUTHWARD THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ049>052-054-056-061>063-066>068-071>073-221100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY-
255 PM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN OLD OUTFLOW
BOUNDARY ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS
EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE
MAIN THREATS FROM THE STORMS BEING DAMAGING WINDS...LARGE
HAIL AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT
SLOWLY DROPS SOUTHWARD THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT.

KELLY

In the hours before

Local storm report, Jul 21, 10:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             CHRISMAN                39.80N 87.67W
07/21/2008  E1.25 INCH       EDGAR              IL   MESONET

            HALF DOLLAR SIZE HAIL. SWOP REPORT.

&&

GEELHART
Local storm report, Jul 21, 11:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1105 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HAIL             CHRISMAN                39.80N 87.67W
07/21/2008  M2.50 INCH       EDGAR              IL   MESONET

            TENNIS BALL SIZE HAIL. SWOP REPORT.

&&

GEELHART
Local storm report, Jul 21, 11:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     OAKLAND                 39.66N 88.03W
07/21/2008                   COLES              IL   EMERGENCY MNGR

            TREES DOWN AND POWER OUTAGES FROM OAKLAND TO ASHMORE.

&&

GEELHART
Local storm report, Jul 21, 11:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1126 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     2 NE DANVILLE           40.16N 87.59W
07/21/2008                   VERMILION          IL   EMERGENCY MNGR

            TREE DOWN 1 MILE NORTH OF THE DANVILLE AIRPORT.

1055 PM     TSTM WND DMG     SIDELL                  39.91N 87.82W
07/21/2008                   VERMILION          IL   EMERGENCY MNGR

            2 TREES DOWN, PULLING DOWN SOME POWER LINES.

1117 PM     FLOOD            FAIRMOUNT               40.05N 87.83W
07/21/2008                   VERMILION          IL   EMERGENCY MNGR

            SEVERAL ROADS FLOODED.

1015 PM     TSTM WND DMG     CHAMPAIGN               40.11N 88.26W
07/21/2008                   CHAMPAIGN          IL   EMERGENCY MNGR

            TREES DOWN IN THE CITY. POWER LINES DOWN IN RURAL AREAS
            OF THE COUNTY.

1015 PM     TSTM WND DMG     3 W CHAMPAIGN           40.11N 88.32W
07/21/2008                   CHAMPAIGN          IL   EMERGENCY MNGR

            POWER LINES DOWN ON HIGHWAY 10 BETWEEN BONDVILLE AND
            BARKER.

&&

GEELHART
Local storm report, Jul 21, 11:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             ELLISVILLE              40.63N 90.31W
07/21/2008  E0.88 INCH       FULTON             IL   EMERGENCY MNGR

0748 PM     HAIL             1 N CUBA                40.51N 90.19W
07/21/2008  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

0748 PM     HAIL             FAIRVIEW                40.65N 90.19W
07/21/2008  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

0750 PM     HAIL             CUBA                    40.49N 90.19W
07/21/2008  E2.75 INCH       FULTON             IL   TRAINED SPOTTER

0750 PM     HAIL             CANTON                  40.56N 90.04W
07/21/2008  M1.75 INCH       FULTON             IL   TRAINED SPOTTER

0756 PM     HAIL             ST. DAVID               40.49N 90.05W
07/21/2008  E0.75 INCH       FULTON             IL   CO-OP OBSERVER

0756 PM     HAIL             CANTON                  40.56N 90.04W
07/21/2008  M0.88 INCH       FULTON             IL   MESONET

            SWOP REPORT

0758 PM     TSTM WND GST     CANTON                  40.56N 90.04W
07/21/2008  E70.00 MPH       FULTON             IL   EMERGENCY MNGR

            65 TO 70 MPH WINDS ON THE WEST SIDE OF CANTON.

0800 PM     HAIL             CANTON                  40.56N 90.04W
07/21/2008  M1.00 INCH       FULTON             IL   MESONET

            SWOP REPORT

0800 PM     HAIL             ST. DAVID               40.49N 90.05W
07/21/2008  M1.00 INCH       FULTON             IL   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE.

0801 PM     HAIL             DUNFERMLINE             40.49N 90.03W
07/21/2008  M1.75 INCH       FULTON             IL   EMERGENCY MNGR

0812 PM     HAIL             MANITO                  40.42N 89.78W
07/21/2008  M0.75 INCH       MASON              IL   TRAINED SPOTTER

0812 PM     TSTM WND GST     MANITO                  40.42N 89.78W
07/21/2008  E60.00 MPH       MASON              IL   LAW ENFORCEMENT

0819 PM     TSTM WND GST     1 SSE SOUTH PEKIN       40.48N 89.64W
07/21/2008  E60.00 MPH       TAZEWELL           IL   STORM CHASER

0823 PM     HAIL             6 W SOUTH PEKIN         40.50N 89.77W
07/21/2008  M0.75 INCH       TAZEWELL           IL   MESONET

            INTERSECTION OF TOWN LINE AND MANITO ROADS. SWOP REPORT.

0825 PM     TSTM WND DMG     DELAVAN                 40.37N 89.54W
07/21/2008                   TAZEWELL           IL   MESONET

            A THIRD OF A TREE FELL ACROSS A ROAD. SWOP REPORT.

0839 PM     HAIL             6 SE LINCOLN            40.09N 89.29W
07/21/2008  E0.75 INCH       LOGAN              IL   TRAINED SPOTTER

0845 PM     HAIL             1 N PETERSBURG          40.03N 89.85W
07/21/2008  M1.00 INCH       MENARD             IL   MESONET

            COCORAHS REPORT

0945 PM     HAIL             DECATUR                 39.85N 88.93W
07/21/2008  M1.00 INCH       MACON              IL   TRAINED SPOTTER

            AT INTERSECTION OF WESTLAWN AND RIVERVIEW. HAIL FELL FOR
            15 TO 20 MINUTES.

0952 PM     HAIL             2 S DECATUR             39.82N 88.93W
07/21/2008  E1.75 INCH       MACON              IL   EMERGENCY MNGR

            REPORTED AT WAND-TV ON SOUTH SIDE OF DECATUR. RELAYED BY
            MACON COUNTY EMA.

0953 PM     HAIL             DECATUR                 39.85N 88.93W
07/21/2008  M0.75 INCH       MACON              IL   MESONET

            SWOP REPORT.

0957 PM     TSTM WND DMG     DECATUR                 39.85N 88.93W
07/21/2008                   MACON              IL   MESONET

            POWER POLES BROKEN. SWOP REPORT.

0957 PM     HAIL             1 SW JEROME             39.76N 89.69W
07/21/2008  E0.75 INCH       SANGAMON           IL   MESONET

            ALSO 50 MPH WINDS. SWOP REPORT.

0957 PM     TSTM WND GST     DECATUR                 39.85N 88.93W
07/21/2008  E75.00 MPH       MACON              IL   MESONET

            SWOP REPORT

0957 PM     HAIL             DECATUR                 39.85N 88.93W
07/21/2008  M1.00 INCH       MACON              IL   MESONET

            HAIL FALLING FOR AT LEAST 15 MINUTES. SWOP REPORT.

1015 PM     TSTM WND DMG     3 W CHAMPAIGN           40.11N 88.32W
07/21/2008                   CHAMPAIGN          IL   EMERGENCY MNGR

            POWER LINES DOWN ON HIGHWAY 10 BETWEEN BONDVILLE AND
            BARKER.

1015 PM     TSTM WND DMG     CHAMPAIGN               40.11N 88.26W
07/21/2008                   CHAMPAIGN          IL   EMERGENCY MNGR

            TREES DOWN IN THE CITY. POWER LINES DOWN IN RURAL AREAS
            OF THE COUNTY.

1020 PM     HAIL             HUME                    39.80N 87.87W
07/21/2008  E0.75 INCH       EDGAR              IL   FIRE DEPT/RESCUE

            RELAYED BY CHRISMAN FIRE DEPT.

1025 PM     TSTM WND GST     TUSCOLA                 39.80N 88.28W
07/21/2008  E60.00 MPH       DOUGLAS            IL   BROADCAST MEDIA

1027 PM     FLOOD            DECATUR                 39.85N 88.93W
07/21/2008                   MACON              IL   MESONET

            SEVERAL UNDERPASSES AND INTERSECTIONS FLOODED.

1030 PM     TSTM WND DMG     HUMBOLDT                39.61N 88.32W
07/21/2008                   COLES              IL   EMERGENCY MNGR

            TREE LIMBS DOWN.

1030 PM     TSTM WND GST     HUMBOLDT                39.61N 88.32W
07/21/2008  E70.00 MPH       COLES              IL   EMERGENCY MNGR

1030 PM     HAIL             CHRISMAN                39.80N 87.67W
07/21/2008  E0.75 INCH       EDGAR              IL   FIRE DEPT/RESCUE

1045 PM     TSTM WND DMG     2 NE DANVILLE           40.16N 87.59W
07/21/2008                   VERMILION          IL   EMERGENCY MNGR

            TREE DOWN 1 MILE NORTH OF THE DANVILLE AIRPORT.

1045 PM     TSTM WND DMG     OAKLAND                 39.66N 88.03W
07/21/2008                   COLES              IL   EMERGENCY MNGR

            TREES DOWN AND POWER OUTAGES FROM OAKLAND TO ASHMORE.

1050 PM     HAIL             CHRISMAN                39.80N 87.67W
07/21/2008  E1.25 INCH       EDGAR              IL   MESONET

            HALF DOLLAR SIZE HAIL. SWOP REPORT.

1055 PM     TSTM WND DMG     SIDELL                  39.91N 87.82W
07/21/2008                   VERMILION          IL   EMERGENCY MNGR

            2 TREES DOWN, PULLING DOWN SOME POWER LINES.

1104 PM     HAIL             CHRISMAN                39.80N 87.67W
07/21/2008  M2.50 INCH       EDGAR              IL   MESONET

            TENNIS BALL SIZE HAIL. SWOP REPORT.

1117 PM     FLOOD            FAIRMOUNT               40.05N 87.83W
07/21/2008                   VERMILION          IL   EMERGENCY MNGR

            SEVERAL ROADS FLOODED.

&&

GEELHART
Local storm report, Jul 21, 11:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             3 N MATTOON             39.52N 88.37W
07/21/2008  E0.75 INCH       COLES              IL   TRAINED SPOTTER

            2 MILES WEST OF HIGHWAY 45.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:06 PM CDTSevere Thunderstorm WarningILXFulton, Knox39 min
Jul 21, 7:29 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell61 min
Jul 21, 7:53 PM CDTAreal Flood AdvisoryILXFulton, Knox, Peoria75 min
Jul 21, 8:05 PM CDTSevere Thunderstorm WarningILXFulton, Mason40 min
Jul 21, 8:06 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Menard54 min
Jul 21, 8:13 PM CDTSevere Thunderstorm WarningILXLogan, McLean, Mason, Tazewell62 min
Jul 21, 8:28 PM CDTAreal Flood AdvisoryILXLogan, McLean, Mason, Menard, Tazewell119 min
Jul 21, 8:33 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Mason, Menard42 min
Jul 21, 8:37 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon38 min
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler37 min
Jul 21, 9:04 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Piatt56 min
Jul 21, 9:10 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Moultrie, Piatt, Sangamon65 min
Jul 21, 9:32 PM CDTAreal Flood AdvisoryILXDeWitt, Logan, McLean, Macon, Piatt2 hr
Jul 21, 9:40 PM CDTAreal Flood AdvisoryILXCass, Menard3 hr
Jul 21, 10:07 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt53 min
Jul 21, 10:18 PM CDTSevere Thunderstorm WarningILXEdgar57 min
Jul 21, 10:24 PM CDTTornado WarningILXEdgar40 min
Jul 21, 10:34 PM CDTAreal Flood AdvisoryILXMacon, Piatt4 hr
Jul 21, 10:41 PM CDTAreal Flood AdvisoryILXMorgan, Sangamon, Scott3 hr
Jul 21, 10:52 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar38 min
Jul 21, 10:53 PM CDTAreal Flood AdvisoryILXEdgar, Vermilion4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.